New York, 2014

Flash Flooding and Damaging Winds in New York, June 25, 2014

June 25, 2014 · NWS ALY · 27 events in 7 counties and zones

A very moist and humid air mass was in place across the region on Wednesday, June 25th. As a slow moving cold front approached from the west, bands of heavy rain showers and thunderstorms developed ahead of the boundary.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$21,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A very moist and humid air mass was in place across the region on Wednesday, June 25th. As a slow moving cold front approached from the west, bands of heavy rain showers and thunderstorms developed ahead of the boundary. As these showers and thunderstorms repeatedly passed over the same locations, the heavy rainfall led to significant runoff, which caused flash flooding in some areas. Many roads were closed due to the flooding and some homes were affected by water as well. In addition, a few of the storms produced wind damage to trees and some damaging lightning strikes.

The threat for heavy rainfall and flooding ended late on the evening of June 25th, as the storm's cold front passed through the region from west to east.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 25, 1:05 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 25, 1:05 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
205 PM EDT WED JUN 25 2014

.SYNOPSIS...
A SLOW MOVING COLD FRONT WORK SOUTHWARD ACROSS THE REGION THROUGH
TONIGHT. THE AIR MASS AHEAD OF THIS FRONT WILL BECOME INCREASINGLY
HUMID. SHOWERS AND THUNDERSTORMS WILL OCCUR IN THE VICINITY OF THE
BOUNDARY AND SOME STORMS MAY PRODUCE GUSTY WINDS AND HEAVY
RAINFALL.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE SOUTHERN ADIRONDACKS
AND MOHAWK VALLEY FOR TODAY AND TONIGHT.

HEAVIER RAIN DEVELOPING INTO A BAND AND SLOWLY BUILDING EAST AND
SOUTH. HEAVY RAIN HEADING FOR THE WESTERN MOHAWK VALLEY AND AREAS
OF THE SOUTHERN ADIRONDACKS THAT HAVE RECEIVED 1 TO A LITTLE OVER
2 INCHES OF RAIN SINCE LAST NIGHT. KEEPING A CLOSE EYE FOR NUISANCE
FLOODING...MAYBE ISOLATED FLASH FLOODING WITHIN THE FLASH FLOOD
WATCH AREA. SOME ADDITIONAL CONVECTIVE CELLS DEVELOPING IN THE
EASTERN CATSKILLS AND HELDERBERGS THAT MAY HAVE TO BE WATCHED FOR
SOME URBAN AND SMALL STREAM ISSUES IN EASTERN NY AND WESTERN NEW
ENGLAND IF IT EVENTUALLY EXPANDS IN COVERAGE. TEMPERATURES HAVE
WARMED QUICKLY TOWARD FORECAST LEVELS BUT CLOUDS AND ADVANCING
RAIN SHOULD KEEP TEMPERATURES NEARLY STEADY THROUGH THE REST OF
THE AFTERNOON. JUST SOME MINOR ADJUSTMENTS TO THE FORECAST
THROUGH THIS AFTERNOON BASED ON CURRENT OBSERVATIONS AND TRENDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
THE FLASH FLOOD WATCH WILL CONTINUE THROUGH 600 AM FOR OUR
NORTHWESTERN ZONES.

BY THIS EVENING...WE ANTICIPATE A LINE OF SHOWERS AND EMBEDDED
THUNDERSTORMS WILL BEGIN MOVING SOUTHWARD INTO THE CAPITAL REGION
AND POINTS SOUTHWARD. THE 00Z GFS ACTUALLY KEPT MOST OF THE HEAVIER
RAIN NORTH OF THE CAPITAL REGION AS DO SOME OF THE OTHER OPERATIONAL
MODELS. AGAIN THAT IS WHY WE ISSUED THE FLASH FLOOD IN NORTHWESTERN
AREAS...AT LEAST FOR NOW.

SHOWERS AND THUNDERSTORMS WILL LIKELY END UP EVERYWHERE THROUGH THE
NIGHT BEFORE EXITING TOWARD DAYBREAK.

THE FRONT...AND ITS ASSOCIATED SURFACE WAVE...WILL CROSS THE ENTIRE
REGION BY EARLY THURSDAY. HOWEVER...LINGERING MOISTURE EVEN BEHIND
THE FRONT ALONG WITH INSTABILITY COULD MEAN A FEW SHOWERS OR A
THUNDERSTORM COULD POP UP DURING THURSDAY AFTERNOON. THEREFORE WE
KEPT LOW POPS IN THROUGHOUT THURSDAY (30). THIS HOLDS TRUE
ESPECIALLY IF WE WERE TO SEE INCREASING SUNSHINE WHICH LOOKS LIKE A
GOOD BET.

A BREEZE WILL PICK UP FROM THE WEST 5 TO 15 MPH.

HIGH PRESSURE FROM HUDSON BAY WILL BEGIN TO BUILD DOWN BY LATE
THURSDAY INTO THURSDAY NIGHT. THIS SHOULD PRETTY MUCH CLEAR US OUT
AND SLOWLY DROP DEWPOINTS FROM THE 60S BACK DOWN INTO THE 50S...AND
EVEN SOME UPPER 40S UP NORTH.

THE WIND LOOKS GO CALM...SO THE COMBINATION OF A LINGERING MOISTURE
GROUND AND COOLER TEMPERATURES COULD LEAD TO PATCHES OF GROUND FOG.
WE WENT AHEAD AND ADDED PATCHY FOG TO THE VALLEY AREAS FOR NOW
FRIDAY NIGHT.

FRIDAY LOOKS DRY. SUNSHINE WILL MIX WITH A GOOD DEAL OF FAIR WEATHER
AFTERNOON CU. WHILE WE CANNOT ENTIRELY RULE OUT A POP-UP SHOWER FOR
NOW...WE HAVE LEFT ANY MENTION OF SHOWERS OUT (POPS AROUND 10
PERCENT).

REGARDING TEMPERATURES...

OVERNIGHT LOWS TONIGHT WILL BE IN THE MUGGY 60S EVERYWHERE...CLOSE
TO 70 ALBANY SOUTHWARD.

HIGH TEMPERATURES ON THURSDAY WILL BE SIMILAR TO TODAY. LOWS
THURSDAY NIGHT WILL COOL DOWN TO AROUND 60 ALBANY SOUTHWARD...50S
MOST OTHER PLACES.

FRIDAY...LOOK FOR HIGHS FROM THE UPPER 70S TO MID 80S AND LOWS
FRIDAY NIGHT IN THE 50S...EXCEPT MID TO UPPER 40S ACROSS THE
ADIRONDACK PARK. WE THREW IN PATCHY FOG AGAIN FOR FRIDAY. OTHERWISE
IT WILL BE MAINLY CLEAR AND CALM.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE LONG TERM PERIOD IS EXPECTED TO START OFF DRY ON SATURDAY AS A
LARGE RIDGE OF HIGH PRESSURE IS PARKED OVER THE REGION. BY SUNDAY
THE RIDGE OF HIGH PRESSURE SLIDES EAST TO THE EASTERN SEABOARD AS A
WARM FRONT PUSHES INTO WRN NY. HAVE SLIGHT CHANCE TO LOW CHANCE POPS
AHEAD OF THIS FEATURE. MONDAY AND TUESDAY LOOK TO BE MORE UNSETTLED
AS FIRST A TROUGH OF LOW PRESSURE MOVES ACROSS THE FA ON MONDAY
FOLLOWED BY A COLD FRONT ON TUESDAY. HAVE ADDED THUNDER TO THE
FORECAST ON TUESDAY AS THE SHOWALTER INDICES ARE NEGATIVE.

TEMPS DURING THE LONG TERM PERIOD LOOK TO BE ABOVE NORMAL WITH HIGHS
ON SATURDAY THROUGH MONDAY IN THE UPPER 70S TO MID 80S AND HIGHS ON
TUESDAY MAINLY IN THE 80S. LOWS WILL GENERALLY BE IN THE UPPER 50S
TO UPPER 60S SATURDAY NIGHT THROUGH MONDAY NIGHT.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A COLD FRONTAL BOUNDARY WILL CONTINUE TO MOVE GRADUALLY
SOUTHEASTWARD ACROSS THE REGION TODAY AS A MID LEVEL SHORT WAVE
TROUGH APPROACHES. THE BOUNDARY IS EXPECTED CLEAR THE LOCAL AREA
BETWEEN 09Z AND 12Z/THURSDAY. THE AIRMASS TO THE SOUTH OF THE
BOUNDARY IS VERY MOISTURE WITH PRECIPITABLE WATER VALUES BETWEEN 1
1/2 AND 2 INCHES...SO HEAVY RAINFALL WILL OCCUR WITH SOME STORMS.
SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE REGION AS
THE BOUNDARY MOVES THROUGH.

WIDESPREAD MVFR CONDITIONS ARE EXPECTED TO DEVELOP BY LATE THIS
AFTERNOON WITH THE CONVECTION. HAVE NOT INCLUDED THUNDERSTORMS IN
THE INDIVIDUAL TAF SITES SINCE DO NOT HAVE CONFIDENCE FOR TIME OF
OCCURRENCE. AS THE FRONT PASSES THROUGH AND BEHIND IT MVFR-IFR
CONDITIONS ARE EXPECTED. THE BULK OF THE CONVECTION IS EXPECTED TO
COME TO AN END LATE TONIGHT GENERALLY BETWEEN 06-08Z/THURSDAY.
HIGHER PRESSURE WILL BUILD IN FROM THE NORTH BEHIND TO THE FRONT
THURSDAY WITH CONDITIONS IMPROVING TO VFR BY MID TO LATE MORNING.

SOUTHERLY WINDS WILL BECOME LIGHT AND VARIABLE IN THE VICINITY OF
THE FRONTAL BOUNDARY WITH NORTHWEST TO NORTH FLOW DEVELOPING BEHIND
THE FRONT THURSDAY.

OUTLOOK...
THU NIGHT: LOW OPERATIONAL IMPACT. PATCHY FG.
FRI: NO OPERATIONAL IMPACT.  NO SIG WX.
FRI NIGHT: NO OPERATIONAL IMPACT. PATCHY FG.
SAT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
SAT NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SUN-SUN NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
MON: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL DROP SLOWLY SOUTH ACROSS OUR REGION THROUGH
TONIGHT. THE COLD FRONT WILL SLIDE OFFSHORE THURSDAY. HIGH PRESSURE
WILL BUILD OVER NEW ENGLAND LATE THURSDAY THROUGH SATURDAY AND
SETTLE JUST OFFSHORE SUNDAY AND MONDAY.

A WET AND UNSETTLED PERIOD EXPECTED TODAY THROUGH EARLY
THURSDAY WITH RELATIVE HUMIDITIES ABOVE 50 PERCENT THE ENTIRE
PERIOD...AND NEAR 100 PERCENT AT NIGHT. THERE WILL BE SHOWERS AND
POSSIBLE THUNDERSTORMS WORKING FROM THE ADIRONDACKS THIS
MORNING...INTO THE CAPITAL REGION DURING THE AFTERNOON...THE AREAS
SOUTH AND EAST OF THE CAPITAL REGION BY EVENING. IT WILL NOT BE
ENTIRE WASHOUT BUT ANY OF THE RAINFALL COULD BE HEAVY.

AVERAGE RAINFALL OF A QUARTER INCH OR MORE IS LIKELY OVER THE ENTIRE
REGION THROUGH EARLY THURSDAY.

A DRYING TREND EXPECTED LATER THURSDAY INTO THE WEEKEND.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR OUR NORTHWESTERN
COUNTIES...HERKIMER/HAMILTON/FULTON/MONTGOMERY AND NORTHERN WARREN
FROM THROUGH LATE TONIGHT.

IT LOOKS AS IF THE AXIS OF HEAVIEST PRECIPITATION MIGHT VERY WELL
TAKE PLACE IN THIS AREA LATER TODAY THROUGH THIS EVENING. PWAT AIR
UP TO 2 INCHES...PRETTY GOOD DIVERGENCE ALOFT NEAR THE RIGHT REAR
QUADRANT OF A SOMEWHAT ANTICYLONIC JET ALOFT...AND GOOD LOW LEVEL
CONVERGENCE COURTESY OF A SLOW MOVING COLD FRONT COULD PRODUCE SLOW
MOVING THUNDERSTORMS THAT COULD TRAIN OVER THE SAME AREA. THE
AFOREMENTIONED AREA HAS THE BEST CHANCE TO SEE MOST RAINFALL WHICH
COULD LEAD TO FLASH FLOODING.

THE REMAINDER OF OUR HYDROLOGICAL SERVICE AREA (HSA) COULD CERTAINLY
SEE SOME TRAINING THUNDERSTORMS AND PERHAPS SOME LOCALIZED FLASH
FLOODING...OR AT LEAST PONDING OF WATER...BUT AT THIS TIME THE
THREAT APPEARED TO LOW (LESS THAN 50 PERCENT) TO INCLUDE THEM IN A
FLASH FLOOD WATCH AT LEAST FOR NOW.

WE ARE PROJECTING AN AVERAGE BASIN RAINFALL AROUND 1 INCH OR SO FROM
ALBANY SOUTHWARD...2 INCHES OR A LITTLE HIGHER IN THE FLASH FLOOD
WATCH AREA. THIS TYPE OF RAIN COULD CAUSE SIGNIFICANT WITHIN
BANKFULL RISES ON STREAMS AND RIVERS MAINLY NORTH AND WEST OF
ALBANY...SOME COULD EVEN REACH ACTION STAGE. THIS TYPE OF RAIN WOULD
NOT PRODUCE ANY OR OUR MAJOR TRIBUTARIES TO GO OVER THEIR BANKS BUT
THERE IS ALWAYS THAT SLIM CHANCE THAT IF THUNDERSTORMS WERE TRAIN
OVER A CRITICAL HEAD WATER...SOME MINOR RIVER FLOODING COULD TAKE
PLACE AS WELL.

THE COLD FRONT AND ITS ASSOCIATED RAINFALL WILL SLOWLY MOVE OUT ON
THURSDAY. IN ITS WAKE...LEFTOVER MOISTURE AND INSTABILITY COULD
PRODUCE SOME ADDITIONAL RANDOM SHOWERS OR THUNDERSTORMS BUT THESE
SHOULD NOT HAVE MUCH IF ANY ADDITIONAL IMPACT ON OUR HSA.

DRY FRIDAY...AND MAINLY DRY OVER THE WEEKEND...ALTHOUGH A STRAY
SHOWER OR AFTERNOON THUNDERSTORM CANNOT BE ENTIRELY RULED OUT.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ032-033-038>040-
     042-082.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV/NAS
NEAR TERM...HWJIV/NAS
SHORT TERM...HWJIV
LONG TERM...11
AVIATION...IAA
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Jun 25, 7:11 AM EST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
811 AM EDT WED JUN 25 2014

NYZ032-033-038>040-042-082-261100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN WARREN-NORTHERN FULTON-
811 AM EDT WED JUN 25 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS THE SOUTHERN ADIRONDACKS AND
MOHAWK VALLEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

  FLASH FLOOD WATCH.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THE STORMS WILL MOVE
FROM SOUTHWEST TO NORTHEAST AROUND 30 MPH AND WILL BE CAPABLE OF
PRODUCING GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ041-043-047>054-058>061-063>066-083-084-
VTZ013>015-261100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
811 AM EDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL DISTRICT
INCLUDING THE SARATOGA AND GLENS FALLS AREAS...WASHINGTON
COUNTY...SCHOHARIE VALLEY...EASTERN CATSKILLS...MID HUDSON
VALLEY...TACONICS...BERKSHIRES...NORTHWESTERN CONNECTICUT AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. STORMS
WILL MOVE FROM THE SOUTHWEST TO NORTHEAST AROUND 30 MPH. THE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HEAVY
RAINFALL. PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF POOR
DRAINAGE AND LOW LYING AREAS IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 25, 10:23 AM EST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1123 AM EDT WED JUN 25 2014

NYZ032-033-042-251900-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG
1123 AM EDT WED JUN 25 2014

...AN AREA OF HEAVY RAIN WILL AFFECT THE SOUTHERN ADIRONDACKS INTO
THE EARLY AFTERNOON...

AN AREA OF HEAVY RAIN ACROSS NORTHERN HERKIMER AND HAMILTON
COUNTIES IS TRACKING EAST AT AROUND 15 MPH. ADDITIONAL AREAS OF
MODERATE RAIN TO THE WEST WILL ALSO TRACK INTO THE AREA THROUGH
THE EARLY AFTERNOON. RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE FALLEN
IN THE AREA SINCE LAST NIGHT AND AN ADDITIONAL 1 TO 2 INCHES OF
RAINFALL IS POSSIBLE THROUGH 3 PM.

THIS RAINFALL IS LIKELY TO RUN OFF INTO SMALL STREAMS AND
RIVERS...CAUSING DANGEROUS...RAPID QUICK RISES. STANDING WATER IN
LOW LYING AREAS IS ALSO LIKELY. CAMPERS AND ALL INTERESTS IN THE
SOUTHERN ADIRONDACKS SHOULD SEEK HIGHER GROUND IF YOU ARE NEAR
SMALL STREAMS AND CREEKS AND SEE RAPID RISES IN WATER LEVELS.
Special weather statement, Jun 25, 2:08 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT WED JUN 25 2014

NYZ033-039-041-042-050-082-083-251945-
HAMILTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-SOUTHERN FULTON
NY-NORTHERN FULTON NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
308 PM EDT WED JUN 25 2014

...STRONG THUNDERSTORMS IN
  HAMILTON COUNTY IN EASTERN NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SACANDAGA CAMPGROUND
TO NORTHAMPTON BEACH PUBLIC CAMPGROUND TO JOHNSTOWN...OR ALONG A LINE
EXTENDING FROM 18 MILES SOUTHEAST OF SPECULATOR TO 12 MILES NORTHEAST
OF GLOVERSVILLE TO FONDA...AND MOVING EAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...
EDINBURG BY 315 PM EDT...
BROADALBIN BY 320 PM EDT...
DAY CENTER BY 325 PM EDT...
LAKE LUZERNE-HADLEY...CORINTH...LAKE LUZERNE CAMPGROUND AND GALWAY BY
345 PM EDT.

HOURLY RAINFALL RATES UP TO 1 INCH ARE EXPECTED WHICH COULD RESULT
IN PONDING OF WATER ALONG WITH REDUCED VISIBILITIES.  MOTORISTS ARE
URGED TO SLOW DOWN AND LEAVE PLENTY OF ROOM BETWEEN NEIGHBORING
MOTORISTS.

LAT...LON 4315 7428 4343 7429 4352 7377 4324 7377
      4298 7408 4298 7410 4298 7448
TIME...MOT...LOC 1906Z 256DEG 22KT 4336 7416 4317 7415
          4298 7439

BGM

The radar

The Albany radar (KENX), 76 km away, was scanning. The volume nearest the first event began at 19:19 UTC.

Open the radar archive at this moment

Event by event

21 flash flood, 4 lightning, 2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
June 25, 2:20 PM EST
Where
Washington County, 0.51 mi E of White Creek
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.970, -73.290

One tree was reported down due to thunderstorm winds in White Creek.

Thunderstorm Wind, Saratoga

When
June 25, 2:46 PM EST
Where
Saratoga County, 1.51 mi SSE of Middle Grove
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.060, -73.917

One tree was downed on Rock City Road, one mile east-northeast of West Milton, as a result of thunderstorm winds. The fallen tree caused a power transformer to be damaged.

Flash Flood, Saratoga

When
June 25, 3:20 PM EST to 10:11 PM EST
Where
Saratoga County, 0.48 mi WNW of Mechanicville to 0.47 mi WNW of Mechanicville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
42.902, -73.689

A portion of U.S. Route 4/State Route 32 (South Central Ave) was closed due to flash flooding from thunderstorm heavy rainfall.

Flash Flood, Rensselaer

When
June 25, 4:30 PM EST to 10:11 PM EST
Where
Rensselaer County, 0.53 mi NE of Valley Falls to 0.55 mi NE of Valley Falls
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.905, -73.563

Heavy rain led to flash flooding on North Street in Valley Falls. Rapid runoff led to the erosion of the ground beneath a hundred year old, two-apartment house. The home's owner estimated that about 300 cubic yards of land was lost beneath the home in about a five minute period. Although the home's foundation remained intact, a small porch lost all the ground underneath it.

Flash Flood, Saratoga

When
June 25, 5:00 PM EST to 10:11 PM EST
Where
Saratoga County, 1.43 mi SSW of Clifton Park to 1.43 mi S of Clifton Park
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
42.860, -73.776

Flash flooding from thunderstorm heavy rain led to the closure of the left southbound lane on Interstate 87 (The Adirondack Northway) south of Exit 9 in Clifton Park. The lane remained closed for several hours until water receded.

Flash Flood, Rensselaer

When
June 25, 5:00 PM EST to 10:11 PM EST
Where
Rensselaer County, 0.82 mi S of Reynolds to 0.15 mi SE of Reynolds
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
42.868, -73.672

Heavy rain from thunderstorms led to flash flooding in Schaghticoke. River Road was flooded between Pinewoods Road and Allen Roads. In addition, Hansen Road was impacted by water as well.

Lightning, Columbia

When
June 25, 5:25 PM EST
Where
Columbia County, 0.54 mi SE of Green River
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.264, -73.474

A lightning strike caused a transformer to explode at the intersection of State Route 22 and State Route 71 in the town of Hillsdale.

Lightning, Dutchess

When
June 25, 6:00 PM EST
Where
Dutchess County, 1.37 mi SW of Red Hook Sky Pk Arpt
Property damage
$5,000
Reported by
Newspaper
Coordinates
41.968, -73.851

Lightning reportedly struck a house on Pells Road in Rhinebeck and caused a fire.

Lightning, Columbia

When
June 25, 6:26 PM EST
Where
Columbia County, 0.76 mi NNW of Westghent
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.331, -73.704

A lightning strike caused a transformer to explode at the intersection of State Route 9H and Falls Road in the town of Ghent.

Flash Flood, Columbia

When
June 25, 6:30 PM EST to 10:22 PM EST
Where
Columbia County, 0.3 mi WSW of Hudson to 0.37 mi NW of Lorenz Park
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
42.248, -73.785

Thunderstorm heavy rain led to flash flooding in the city of Hudson. Many streets between Warren Street and Fairview Avenue (Route 9) were inundated with water and became impassable.

Flash Flood, Columbia

When
June 25, 6:30 PM EST to 10:22 PM EST
Where
Columbia County, 0.83 mi NNE of Lorenz Park to 0.78 mi NNE of Lorenz Park
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
42.262, -73.766

Heavy rain from thunderstorms led to flash flooding in the town of Greenport. The intersection of Fairview Avenue (U.S. Route 9) and James Street was impassable due to flooding.

Flash Flood, Columbia

When
June 25, 6:52 PM EST to 10:22 PM EST
Where
Columbia County, 0.27 mi WNW of Brick Tavern to 0.39 mi NW of Brick Tavern
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
42.272, -73.725

Flash flooding from thunderstorm heavy rainfall was reported in the town of Claverack. State Route 9H, just south of the intersection with State Route 66, was impassable due to flowing water.

Flash Flood, Columbia

When
June 25, 7:00 PM EST to 10:22 PM EST
Where
Columbia County, 0.38 mi ENE of Lorenz Park to 0.45 mi E of Lorenz Park
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
42.253, -73.764

Heavy rain from thunderstorms led to flash flooding near Greenport Center. A portion of State Route 66 near Maple Ave was impassable due to flood waters.

Flash Flood, Columbia

When
June 25, 7:15 PM EST to 10:22 PM EST
Where
Columbia County, 1.63 mi NE of Red Rock to 1.58 mi ENE of Red Rock
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
42.364, -73.494

Heavy rain from thunderstorms led to flash flooding 1 mile east-northeast of Red Rock. Flooding on County Route 24 caused a portion of the road to wash out and the route was impassable.

Flash Flood, Columbia

When
June 25, 7:15 PM EST to 10:22 PM EST
Where
Columbia County, 0.8 mi ESE of Red Rock to 0.74 mi ESE of Red Rock
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
42.346, -73.505

Heavy rain from thunderstorms led to flash flooding 1 mile south-southeast of Red Rock in the town of Austerlitz. The intersection of Macedonia Road and Stonewall Road was washed out and closed as a result of the flooding.

Flash Flood, Columbia

When
June 25, 7:20 PM EST to 10:22 PM EST
Where
Columbia County, 2.47 mi NW of Green River to 2.51 mi NW of Green River
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
42.290, -73.520

Heavy rain from thunderstorms led to flash flooding 3 miles south-southeast of Spencertown in the town of Austerlitz. A portion of Mallory Road was washed out and closed as a result of the flooding.

Flash Flood, Columbia

When
June 25, 7:20 PM EST to 10:22 PM EST
Where
Columbia County, 0.89 mi WNW of Red Rock to 0.75 mi W of Red Rock
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
42.353, -73.537

Heavy rain from thunderstorms led to flash flooding 1 mile west-southwest of Red Rock in the town of Austerlitz. A portion of Ten Broeck Road was washed out and closed as a result of the flooding.

Flash Flood, Columbia

When
June 25, 7:28 PM EST to 10:22 PM EST
Where
Columbia County, 0.47 mi NE of Harlemville to 0.39 mi NE of Harlemville
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
42.274, -73.593

Flash flooding from thunderstorm heavy rain was reported in the town of Hillsdale. A portion of Harlemville Road, off County Route 21, was washed out due to the flood waters.

Flash Flood, Columbia

When
June 25, 7:30 PM EST to 10:22 PM EST
Where
Columbia County, 1.72 mi NW of Red Rock to 1.73 mi NW of Red Rock
Cause
Heavy Rain
Reported by
Public
Coordinates
42.369, -73.541

Heavy rain from thunderstorms led to flash flooding at 286 Clark Road in the town of Chatham. The force of the flood waters knocked trees over as well.

Lightning, Columbia

When
June 25, 7:38 PM EST
Where
Columbia County, 0.59 mi NNE of Ghent
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.328, -73.617

A lightning strike caused a transformer to explode at the intersection of State Route 66 and Water Street in the town of Ghent.

Flash Flood, Schoharie

When
June 25, 7:45 PM EST to 9:53 PM EST
Where
Schoharie County, 1.12 mi SSW of Gilboa to 1.1 mi SSW of Gilboa
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
42.386, -74.461

Heavy rainfall from thunderstorms led to flash flooding on South Gilboa Road just west of State Route 30 near Conesville. The road was partially washed away and several people in a trailer surrounded by flood waters needed to be rescued.

Flash Flood, Columbia

When
June 25, 7:45 PM EST to 10:22 PM EST
Where
Columbia County, 1.27 mi WSW of Hudson to 1.17 mi WSW of Hudson
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
42.245, -73.804

Thunderstorm heavy rainfall led to flash flooding in the town of Greenport. A portion of State Route 9G at Mount Merino Road was impassable due to high water.

Flash Flood, Schoharie

When
June 25, 7:58 PM EST to 9:53 PM EST
Where
Schoharie County, 0.42 mi NE of Gilboa to 0.53 mi ENE of Gilboa
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
42.405, -74.445

Heavy rain from thunderstorms led to flash flooding in the town of Gilboa. The Platter Kill Creek flooded Flat Creek Road and the road was impassable due to the flooding.

Flash Flood, Columbia

When
June 25, 8:00 PM EST to 10:22 PM EST
Where
Columbia County, 0.65 mi SSE of Edwards Park to 0.71 mi NE of State Line
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
42.361, -73.427

Heavy rain from thunderstorms led to flash flooding in the town of Canaan. A portion of Interstate 90, near the Massachusetts state line, was flooded in the eastbound lanes and was nearly impassable.

Flash Flood, Columbia

When
June 25, 8:45 PM EST to 10:22 PM EST
Where
Columbia County, 0.61 mi SSW of Columbiaville to 0.52 mi SSW of Columbiaville
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
42.312, -73.755

Thunderstorm heavy rainfall caused flash flooding in the town of Stockport. A portion of U.S. Route 9, near the intersection with County Route 22, was impassible due to high water.

Flash Flood, Ulster

When
June 25, 9:00 PM EST to 10:53 PM EST
Where
Ulster County, 1.42 mi NNW of Sawkill to 1.36 mi NNW of Sawkill
Cause
Heavy Rain
Reported by
Social Media
Coordinates
41.998, -74.044

Heavy rain from thunderstorms led to flash flooding in Kingston. Sawkill Road near Jockey Hill Road was closed due to high water.

Flash Flood, Ulster

When
June 25, 9:20 PM EST to 10:53 PM EST
Where
Ulster County, 0.23 mi SW of Saugerties to 0.2 mi SSW of Saugerties
Cause
Heavy Rain
Reported by
Social Media
Coordinates
42.078, -73.954

Heavy rain from thunderstorms led to flash flooding in Saugerties. U.S. Route 9W and State Route 32 South (Partition Street) were closed, as they were impassable due to high water.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2014Every state in 2014This day in weather historyWarnings in New York, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 523811, 523813, 526935, 526908, 526910, 526915, 527240, 523810, 527260, 526911, 526913, 527248, 526916, 526917, 526923, 526919, 526920, 527250, 526929, 527258, 526921, 527262, 526922, 526931, 527254, 526933, 526934.